Alert archive / Indiana / Wind Advisories in 2019
Wind Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Mar 13, 2019, 3:48 PM EDT for 39 counties in Indiana. It took effect at Mar 14, 2019, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 3:48 PM EDT (19:48 UTC)
- In effect from
- Mar 14, 2019, 11:00 AM EDT
- Expired
- Mar 14, 2019, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS73 KIND 131948 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 348 PM EDT Wed Mar 13 2019 INZ021-028>031-035>049-051>057-060>065-067>072-140400- /O.NEW.KIND.WI.Y.0006.190314T1500Z-190315T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 348 PM EDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... The National Weather Service in Indianapolis has issued a Wind Advisory, which is in effect from 11 AM to 8 PM EDT Thursday. * TIMING...11 AM to 8 PM EDT Thursday. * WINDS...Peak wind gusts of 45 to 55 MPH. * IMPACTS...Broken limbs and a few downed trees, which may bring down power lines and cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Nield
7 follow-up statements
913 WWUS73 KIND 140126 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 926 PM EDT Wed Mar 13 2019 INZ021-028>031-035>049-051>057-060>065-067>072-140930- /O.CON.KIND.WI.Y.0006.190314T1500Z-190315T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 926 PM EDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... * TIMING...11 AM to 8 PM EDT Thursday. * WINDS...Peak wind gusts of 45 to 55 MPH. * IMPACTS...Broken limbs and a few downed trees, which may bring down power lines and cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
639 WWUS73 KIND 140755 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 355 AM EDT Thu Mar 14 2019 INZ021-028>031-035>049-051>057-060>065-067>072-141600- /O.EXT.KIND.WI.Y.0006.190314T1500Z-190315T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 355 AM EDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * TIMING...11 AM to 8 PM EDT Thursday. * WINDS...Peak wind gusts of 45 to 55 MPH with locally higher amounts. * IMPACTS...Broken limbs and a few downed trees, which may bring down power lines and cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
585 WWUS73 KIND 140821 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 421 AM EDT Thu Mar 14 2019 INZ021-028>031-035>049-051>057-060>065-067>072-141630- /O.CON.KIND.WI.Y.0006.190314T1500Z-190315T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 421 AM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * TIMING...11 AM to 11 PM EDT Thursday. * WINDS...Peak wind gusts of 45 to 55 MPH with locally higher amounts. * IMPACTS...Broken limbs and a few downed trees, which may bring down power lines and cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
456 WWUS73 KIND 141345 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 945 AM EDT Thu Mar 14 2019 ...Wind Advisory this afternoon and evening... INZ021-028>031-035>049-051>057-060>065-067>072-142145- /O.CON.KIND.WI.Y.0006.190314T1500Z-190315T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 945 AM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * TIMING...11 AM to 11 PM EDT Thursday. * WINDS...Peak wind gusts of 45 to 55 MPH with locally higher amounts. * IMPACTS...Broken limbs and a few downed trees, which may bring down power lines and cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PUMA
636 WWUS73 KIND 141934 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 334 PM EDT Thu Mar 14 2019 INZ021-028>031-035>049-051>057-060>065-067>072-150300- /O.CON.KIND.WI.Y.0006.000000T0000Z-190315T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 334 PM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * TIMING...Through 11 PM EDT tonight. * WINDS...Peak wind gusts of 45 to 55 MPH with isolated higher gusts. * IMPACTS...Broken limbs, a few downed trees, power poles and lines, which will cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
224 WWUS73 KIND 150212 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1012 PM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... INZ021-028>031-035>049-051>057-060>065-067>072-150315- /O.CON.KIND.WI.Y.0006.000000T0000Z-190315T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1012 PM EDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * TIMING...Through 11 PM EDT tonight. * WINDS...Peak wind gusts of 45 to 55 MPH with isolated higher gusts. * IMPACTS...Broken limbs, a few downed trees, power poles and lines, which will cause scattered power outages. High profile vehicles may find travel difficult, especially on east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
051 WWUS73 KIND 150304 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1104 PM EDT Thu Mar 14 2019 INZ021-028>031-035>049-051>057-060>065-067>072-150415- /O.EXP.KIND.WI.Y.0006.000000T0000Z-190315T0300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1104 PM EDT Thu Mar 14 2019 ...WIND ADVISORY HAS EXPIRED... A few wind gusts over 40 mph will be possible the next couple of hours, but winds will continue to diminish through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:54 PM EDT, 54 minutes earlier.
Area forecast discussion, Mar 13, 2:54 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 254 PM EDT Wed Mar 13 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 354 AM EDT Wed Mar 13 2019 An intense low pressure system will track from the High Plains this morning to the Great Lakes by Thursday night. Southerly winds ahead of the storm system will bring much warmer temperatures to the Ohio Valley through Thursday along with the potential for severe storms and high winds on Thursday. Much cooler air will return to the area behind the system Friday through the weekend and into early next week. && .NEAR TERM /Rest of Today/... Issued at 956 AM EDT Wed Mar 13 2019 Isolated to scattered light showers north of I-70 will continue to move east across the area and then out of the area by late this morning setting up for a dry afternoon. Still looking at mostly cloudy skies but with southerly flow highs should still climb into the 60s. Made some minor adjustments to the PoPs for the next few hours based on radar reflectivity trends but otherwise no appreciable changes made. Previous discussion follows... Table setting day for central Indiana and the Ohio Valley as the intense surface low currently organizing over Colorado strengthens and kicks out into the High Plains later today. Convection associated with storm system currently extended from western Kansas south into west Texas and will progress E/NE throughout the day steadily before moving into the region in a weakened state this evening into the overnight. Initially though...the focus will be on the area of showers over the mid Mississippi Valley. Residual dry air and subsidence through the boundary layer was creating a more hostile environment for rain to overspread the forecast area currently but the arrival of better lift and forcing aloft into the region over the next few hours will enable a steady top down saturation of the column through daybreak. Hi-res guidance brings the focus of most of the rain through the morning to areas mainly near and north of I-70 with the associated area of lift shifting northeast by early afternoon. The afternoon will see the initial transition for the region into the warm sector with model soundings and RH progs suggesting some sunshine and breezy southerly flow. Temps...spring-like feel expected for today...especially this afternoon as temperatures rise into the 60s with clouds scattering and southerly winds advecting warmer air into the Ohio Valley. Generally took a split of the model guidance with a closer lean to the cooler MAV as the MET guidance looks a bit aggressive with warming later today. && .SHORT TERM /Tonight through Friday Night/... Issued at 354 AM EDT Wed Mar 13 2019 Forecast challenges focus on impacts from gradient winds and severe storms Thursday as the weakening surface low tracks into the western Great Lakes by Thursday evening. While some murkiness lingers within the details which lowers confidence a bit...remain concerned about a period of high impact weather for central Indiana on Thursday. The initial axis of prefrontal convection that will expand east from the High Plains this morning should be located in the vicinity of the Mississippi River by early evening. While the focus for stronger convection will remain southwest of the forecast area from mid evening into the early overnight...expect scattered showers will overspread the region with some embedded thunderstorms as model soundings show elevated instability present above an expanding shallow inversion. Surface flow will be gusty with a strong 850mb jet nearing 70kts moving through the area late tonight...but the presence of the strengthening inversion should keep most of the stronger winds aloft from reaching the near surface layer through daybreak Thursday. The bulk of the hi-res guidance shifts most of the prefrontal convection set to impact the region tonight east of the area Thursday morning which when coupled with the dynamics present over the area later in the day...raises the ceiling for potential severe weather ahead of the occluded boundary during the afternoon. The initial low level jet will shift east of the area Thursday morning but a second jet will swing around the base of the upper low over the Plains and nose back into the region by the afternoon. Further up in the atmosphere...mid and upper level diffluence will increase with the presence of stronger jets in both layers over the Ohio Valley. 100+kts noted at 500mb Thursday afternoon is particular impressive. BL shear will steadily increase across the area into the afternoon and while strongest helicities in the 0-1km and 0-3km layer will be focused east of central Indiana...values remain more than sufficient to support severe convective development. With all of the factors present above...confidence is higher in a 2- 4 hour window during the afternoon where storms can develop and may quickly become severe as they rapidly move east. The key to whether the severe threat is isolated or more substantial will come down to available instability and moisture return in the dry slot between the prefrontal convection and the occluded front. Hi-res guidance has shifted more ominously in the direction of a potential greater threat with MLCAPE levels rising to near 1000 j/kg with dewpoints climbing into the mid and upper 50s within a narrow axis over the forecast area by 18-19Z. And while lapse rates aloft are a bit lower than would be desired to support a greater severe threat...there does appear to be enough of a steepening within the 700-500mb layer overlaid on the instability axis over the region. Should this come to fruition...the hi-res solution suggestive of a broken but potentially potent line of convection developing in the Wabash Valley around midday and moving east through the afternoon is becoming a real possibility. All severe threats would be on the table...damaging winds most prevalent considering the screaming winds aloft which any stronger cell would be able to tap into. However...the presence of long curving hodographs courtesy of the stronger low level helicity levels supports a tornado threat and wet bulb zero values at 6-7kft also present a hail risk. As mentioned above...there is still some detail that model runs later today and tonight will hopefully clear up...but the threat for severe storms is higher than it looked to be Tuesday. Stay tuned. Not to be lost in the growing severe threat is the continued concern for strong gradient winds outside of any convection due to the intense flow aloft. Remain reasonably concerned that there could still be periods Thursday where stronger boundary layer mixing can occur and support peak gusts rising into advisory criteria at a minimum. Again...the convective development could scuttle a more widespread and prolonged high wind threat and with some clarity still needed...will not introduce any headlines as of yet. Will however highlight the high wind and severe potential via an SPS. Brief postfrontal clearing Thursday evening will occur before clouds expand back into the region as the cold pool overspreads the lower Great Lakes. A trailing upper level wave and surface trough on the back side of the departing system Friday morning may bring a few light rain showers to primarily the northeast half of the forecast area on a brisk and noticeably colder day. Rain will end by Friday evening with skies slowly clearing from the west overnight as high pressure builds in. Temps...the possibility of some sunshine developing ahead of any convection Thursday raises the potential for temperatures to warm into the lower to possibly mid 70s over parts of the forecast area. Low level thermals support a model blend for highs. Will lean a bit closer to the cooler MET guidance for Friday highs which may end up being close to 30 degrees colder than Thursday highs. An overall model blend will work fine for lows through the period. && .LONG TERM /Saturday night through Wednesday/... Issued at 253 PM EDT Wed Mar 13 2019 Generally quiet weather is in store for central Indiana through the long term. Below normal temperatures are expected with an upper trough in place over nearly the eastern half of the U.S. Small chances for rain or even a brief rain/snow mix will slide through central Indiana through the period as weak upper waves make their way through the upper trough. High confidence in below normal temperatures, with low confidence in precipitation chances. && .AVIATION /Discussion for 131800z TAF issuance/... Issued at 1251 PM EDT Wed Mar 13 2019 VFR to start at the sites, with some wind gusts this afternoon. Low level wind shear will develop overnight as a low level jet increases over the area. Showers will develop with some embedded thunderstorms during that time as well, but the confidence on timing and location of thunderstorms is low enough to leave out mention at this issuance. Could see some MVFR conditions with the showers, but right now most high resolution guidance keeps them VFR. Wind gusts will be stronger tomorrow, with afternoon wind gusts of 40 kts possible at times out of 180 to 200. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Ryan NEAR TERM...Ryan/CP SHORT TERM...Ryan LONG TERM....CP AVIATION...CP
Hazardous weather outlook, Mar 13, 4:12 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 412 AM EDT Wed Mar 13 2019 INZ021-028>031-035>049-051>057-060>065-067>072-141000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 412 AM EDT Wed Mar 13 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Embedded thunderstorms are possible tonight. Hazards: Lightning...brief heavy rainfall and gusty winds. Timing: From mid evening through the overnight. Discussion: Showers will overspread mainly the northern half of the area this morning as a warm front lifts north. After a dry afternoon...rain and embedded thunderstorms are expected tonight as low pressure tracks through the central Plains. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms are possible Thursday. Storms may be severe in the afternoon with damaging winds as the primary threat. A few tornadoes and large hail will also be possible. High winds are likely on Thursday...especially during the afternoon and early evening. Peak wind gusts at or in excess of 50 mph are possible. Discussion: A strong low pressure system will track into the Great Lakes Thursday night bringing a frontal boundary through the region late during the evening. This system will bring scattered showers and thunderstorms on Thursday with the potential for severe weather to accompany storms during the afternoon. In addition a tight pressure gradient will exist over the area on Thursday producing very windy conditions...especially during the afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.